| Catalog Number |
515078 |
| Medical Device Problem Code |
Contamination /Decontamination Problem (2895)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/24/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: a device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
Description: it is reported, foreign matter.Event details: we have noticed some small particulates in bags after compounding that looks like small strands of clear plastic.At first, i thought it was isolated to 2 bags of ns 100 ml with keytruda, but we found another piece in a trazimera bag in ns 250 ml.We have also had issues with the spike adapter coring our trazimera vials.Please confirm when the plastics were identified: on verification of the final product.The bags were both spiked with the bd phaseal optima infusion adapter (515078).Additional information: what were the dates of events? 6/24/2025.Please confirm when the plastics were identified.(before or during administration).On verification of the final product.Describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.We had to remake the iv for the patient.Please describe where you believe the microplastics to be originating from.We think the plastic may be coming from the secondary set due to the plastics being in two 100ml bags and a 250ml bag.Both bag sizes had different drugs in them as well.Please detail the size of the vial neck of the impacted vials (13mm, 20mm, or 28mm).Vial adapter size included p20 and p13.The bags that had the microplastics in them were they spiked with the secondary set spike into the bag or the infusion adapter into the bag? they were spiked with the infusion adapter and not the secondary set.Have you reported a complaint to the drug manufacturer about the coring of the vials since they control the vial stopper used? we have had this issue with trazimera, so i will likely reach out to pfizer.Have you notified the nss bag manufacturer of fb with compounding? in case there is an issue with the septum that the bag spike gets inserted into.I would have done this, but it is 2 different sizes of bags, so i don't think it is a bag issue.One of my guesses is that the infusion spike may be scraping the bag septum and causing some plastic to shave off.
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation (foreign matter): a report was received indicating the presence of small particulates in bags following the compounding process.To support the investigation, one sample of p20-o, five samples of c100-o, and five samples of n35-o were submitted for evaluation by the quality team.The protector was assembled to a vial, and within the box, five iv bags were identified.Of these, three were connected via the stopper to a c100, and two to a c100-o¿both configurations associated with the customer¿s observation of particles.Photographic documentation was completed, and a visual inspection was performed to identify any particulate matter.No particles were detected during the inspection.The only visible elements were numerous small bubbles that rose when the bags were compressed.Although san agustin serves as a decontamination center, it does not possess the necessary capabilities to conduct cytostatic liquid filtration followed by ftir analysis to determine the material composition of any particles.Efforts were made to transfer the bags to another facility or external laboratory for filtration; however, this could not be accomplished.Following decontamination, the components were inspected, and no damage or defects were observed that could be linked to the reported issue.Fragmentation testing was conducted in accordance with established procedures to assess any particulates generated by the injector after ten activations when mated with other components.The results for the reported lots were reviewed and found to be within specification.Retained samples from the leach lot were also evaluated.Visual inspection revealed no defects, and fragmentation testing confirmed that all products met the required specifications.A device history record review was completed for protector lots 2406415, 2502409, and 2408406, injector lot 2502305, and adapter lot 2405503.No deviations or non-conformances were identified during the manufacturing process that could have contributed to the reported concern.Based on the findings of this investigation, the reported condition could not be confirmed.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
Event or Problem Description
No additional information.